MAUDE Adverse Event Report: AESCULAP AG CUP INSERT.INSTR.W/THREAD M8X1 STR SHORT; SPECIAL INSTRUMENTS FOR ACETAB

AESCULAP AG CUP INSERT.INSTR.W/THREAD M8X1 STR SHORT; SPECIAL INSTRUMENTS FOR ACETAB
Model Number NT414R
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nt414r - cup insert.Instr.W/thread m8x1 str.According to the complaint description, the instrument could not be turned off after implantation of the plasmafit cup.Both impactors were used in the same surgery.The surgery was continued with a third-party product.An additional medical intervention was necessary.Additional information was not provided nor available / was not available.The adverse event / malfunction is filed under aag reference (b)(4).Involved component: nv254t - plasmafit plus 3 cup size 54mm h - batch: 52621612.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: in the delivered condition the cups were already screwed off the thread of the nt414r.The first thread of both inserters (nt414r) show little damages.The thread of both cups (nv254t) show no damages or abnormalities.A function test was carried out on both nt414r using the cups supplied: in normal use, i.E.When the cup is screwed onto the thread of the inserter with normal force, it is easy to remove the impactor from the thread of the cup.In the course of the functional test it was found that the little damages on the first thread of both instruments have no influence on the further functionality.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that there are 2 similar complaints against the same lot number(s).Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CUP INSERT.INSTR.W/THREAD M8X1 STR SHORT
Common Device Name
SPECIAL INSTRUMENTS FOR ACETAB
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10817182
Report Number9610612-2020-00833
Device Sequence Number2113849
Product Code LXH
UDI-Device Identifier04046964027475
UDI-Public4046964027475
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
A883011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT414R
Device Catalogue NumberNT414R
Device Lot Number52456802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NV254T - BATCH: 52621612; NV254T - BATCH: 52621612; NV254T - BATCH: 52621612
Outcome Attributed to Adverse Event Required Intervention;